# SDR CA090609006

- Difficulty date: June 5, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Pilats PC1247
- Engine: Pwa PT6A67
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Powerpack
- Part number: 9603101154
- Condition: Inoperative
- Location: Hyd System
- Part time: 41 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

FLIGHT CREW REPORTED A HYD FAIL INDICATION AFTER GEAR SELECTION ALSO WITH A BRIEF AIR GROUND WARNING.  A NORMAL GEAR DOWN SELECTION WAS MADE FOLLOWED BY A NORMAL LANDING. MX INVESTIGATION FOUND THE MAIN 100 AMP HYD PUMP CB WAS TRIPPED.  CB WAS RESET AND THE PUMP WAS OPERATED, SHORTLY AFTER, A BURNING ODOR WAS NOTED AND THE CB WAS PULLED. THE CONNECTIONS WERE CHECKED ON THE HYD MOTOR AND THE PUMP WAS OPERATED AGAIN.  DURING THE SUBSEQUENT GROUND OPERATION, HYD MOTOR STOPPED OPERATION AND THE SOFT START RESISTOR TO THE HYD PUMP MOTOR BEGAN TO GET VISIBLY HOT.  THE 100 AMP POWER CB WAS MANUALLY PULLED.  A FURTHER INSP NOTED THE LT WING TO FUSELAGE COMPOSITE PANEL EXHIBITED A SMALL AREA OF HEAT DAMAGE FROM THE ADJACENT SOFT START RESISTOR.  HYD PWR PACK WAS REPLACED AND THE FUSELAGE SKIN ADJACENT TO THE SOFT START RESISTOR WAS INSPECTED FOR OVERHEAT DAMAGE.  NO DAMAGE WAS NOTED.  THE WING TO FUSELAGE PANEL IS SCHEDULED TO BE REPLACED FOR COSMETIC REASONS. NO FAULT WAS NOTED WITH THE AIR GROUND WOW SYS AND IT IS SUSPECTED THAT THE INDICATION MAY BY BEEN AS A RESULT OF A CROSSWIND TAKEOFF AND IS UNRELATED TO THE HYD PRESSURE FAILURE.  SEVERAL GEAR SWINGS WERE CONDUCTED WITH THE NEW PWR PACK AND ALL INDICATIONS ARE NORMAL.
